MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LATITUDE PROGRAMMING SYSTEM; EXTERNAL PROGRAMMER

BOSTON SCIENTIFIC CORPORATION LATITUDE PROGRAMMING SYSTEM; EXTERNAL PROGRAMMER
Model Number 3300
Medical Device Problem Codes No Display/Image (1183); Defective Device (2588); Application Program Problem (2880); Key or Button Unresponsive/not Working (4063)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This programmer was thoroughly inspected and analyzed upon receipt at our quality assurance laboratory.Visual inspection of the device revealed external damage consistent with the programmer being dropped.The programmer was powered on and it was confirmed that the touchscreen was intermittently unresponsive due to not detecting touch inputs.No error or fault codes were recorded in the programmer's logfile.The programmer was disassembled, and it was determined that the cause of the touchscreen becoming unresponsive during use was due to the water detection feature within the programmer's lcd touchscreen assembly.Various inputs can induce false positive detections of this water detection feature, which then results in an unresponsive touchscreen.An unresponsive touchscreen is a known and anticipated potential hazard that can occur during use of the device which is accounted for in device risk documentation and labeling.Boston scientific has received similar reported events where the latitude programmer screen became unresponsive to touch, and a complaint review confirmed that the occurrence of harm associated with these events is low.Investigation of this behavior has not found any commonalities (i.E., device serial numbers, date of the event, date of manufacture, etc.) in the reports received.
 
Event or Problem Description
It was reported that this programmer exhibited an upgrade issue.Troubleshooting was performed and the update was completed successfully.However, can't select anything on the screen.As of this time, this programmer remains in service.No patient involvement.
 
Additional Manufacturer Narrative
Although no device has been returned for analysis, we have received reports of similar events where the latitude programmer screen became unresponsive to touch inputs during use.In most cases, the programmer required a system reboot to complete testing.Representatives from our post market quality assurance, manufacturing, and design assurance groups are actively investigating this unresponsive touchscreen behavior with the latitude programmer to determine the root cause.Based on our initial investigation, this behavior is most likely design related.Supplemental additional information with product return.This programmer was thoroughly inspected and analyzed upon receipt at our quality assurance laboratory; functional testing and baseline checks were completed.The programmer was powered on and the logfile was downloaded; data review revealed that there were no instances of error codes were observed.The programmer was able to interrogate a test pulse generator device several times, confirming successful communication between the programmer and device.The ecg and pacing system analyzer (psa) functions passed all testing.Additionally, the touchscreen was tested for functionality and calibration; during an additional stress test of the touchscreen functionality, the touchscreen became unresponsive.Field observation of unresponsive touchscreen confirmed.Representatives from our post market quality assurance, manufacturing, and design assurance groups are actively investigating this unresponsive touchscreen behavior with the latitude programmer to determine the root cause.Based on our initial investigation, this behavior is most likely design related.
 
Event or Problem Description
As a result of this products return, a visual and functional analysis were completed on the programmer.The programmer was returned and investigated.Field observation of unresponsive touchscreen was confirmed.Broken traces attributing to an unresponsive touchscreen is consistent with capa-00006695.It was reported that this programmer exhibited an upgrade issue.Troubleshooting was performed and the update was completed successfully.However, can't select anything on the screen.As of this time, this programmer remains in service.No patient involvement.

Brand Name
LATITUDE PROGRAMMING SYSTEM
Common Device Name
EXTERNAL PROGRAMMER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
PLEXUS ELECTRONICA S DE RL DE CV
paseo del norte no
4640 guadalajara
zapopan, jal 45010
MX   45010
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key21821308
Report Number2124215-2025-22858
Device Sequence Number11814892
Product Code OSR
UDI-Device Identifier00802526622908
UDI-Public(01)00802526622908
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P910077/S159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number3300
Device Catalogue Number3300
Device Lot Number004088
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2025
Supplement Date Received by Manufacturer07/17/2025
Initial Report FDA Received Date04/10/2025
Supplement Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown